Georgia, 2004Damaging Winds in Georgia, July 10 to 12, 2004
July 10 to 12, 2004 · NWS CHS · 3 events in 2 counties and zones
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 10, 12:50 PM EST, 6 hours 45 minutes earlier.
Area forecast discussion, Jul 10, 12:50 PM EST, 6 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
150 PM EDT SAT JUL 10 2004
.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...SURFACE TROUGH
CONTINUES TO HANG AROUND INLAND AREAS OF THE CAROLINAS AND SOUTHEAST
GEORGIA. MOIST AND UNSTABLE ATMOSPHERE IS TRAPPED UNDERNEATH UPPER
RIDGE...ALLOWING FOR MORE SH/TS TO DEVELOP THIS AFTERNOON.
SCATTERED ACTIVITY NOW...WILL LIKELY INCREASE IN AREAL COVERAGE AS
BOUNDARY INTERACTIONS INCREASE BY LATE AFTERNOON. WET BULB IS
HIGHER THAN YESTERDAY ALONG WITH PW. STEERING FLOW IS WEEK TODAY SO
MAY SEE SOME PROBLEMS WITH HEAVY RAIN. ISOLATED SVR IS NOT OUT OF
THE QUESTION. WILL CARRY POP THROUGH THE EVENING HOURS ONCE AGAIN.
AS THE UPPER RIDGE BEGINS TO PULL AWAY TO THE WEST ON SUNDAY...LOOK
FOR SCATTERED STORMS ONCE AGAIN AS A RESULT OF WEAK S/W ENERGY AND
THE SEABREEZE.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...UPPER RIDGE CURRENTLY OVER
THE AREA WILL SHIFT WEST WHILE SEVERAL S/W TROUGHS MOVING SW OVER
THE GREAT LAKES WILL HELP CARVE OUT A TROF OVER THE EAST COAST.
BOTH THE ETA AND GFS SHOW ONE OF THESE WAVES MOVING ACROSS THE
SOUTHERN APPALACHIANS ON TUE...PASSING OFF THE COAST BY WED
AFTERNOON. LOWER RH VALUES IN THE MID AND UPPER LEVELS BY THE END
OF THE WEEK WILL HELP LOWER POP SLIGHTLY...BUT WITH OCCASIONAL SHORT
WAVES DROPPING DOWN ON THE NW FLOW...WILL NOT REMOVE POP. SOME SORT
OF BOUNDARY LOOKS TO COME THROUGH WITH A LIGHT NORTH WINDS BY FRI
AND THE WEEKEND. WITH DRIER AIR AND THE LOWER RH VALUES...HAVE
BROUGHT TEMPS DOWN A FEW DEGREES. WITH THE UPPER RIDGE HOLDING
STRONG OVER THE WESTERN 2/3RDS OF THE COUNTRY...THE TROF OVER THE
EAST SHOULD STAY THROUGH NEXT WEEKEND AND BRING TEMPS BACK DOWN TO
NORMAL LEVELS.
&&
.MARINE...RESULTANT SEA BREEZE JUST STARTING TO FORM...AS WINDS AT
FOLLY BEACH HAVE RECENTLY SHIFTED TO S AT 11 KT. FURTHER AWAY FROM
THE COAST WINDS ARE WSW 12 KT OR LESS...EXCEPT LIGHT SLY WINDS OVER
GA WATERS WITHIN 20 NM.
COMBINATION OF LEE TROUGH AND SUPPRESSED ATLC RIDGE ACROSS S FL WILL
KEEP A GENERAL SWLY SYNOPTIC FLOW ACROSS THE MARINE AREA INTO
MON...WITH TYPICAL BACKING OF WINDS DURING THE AFTERNOON...AND
VEERING AGAIN OVERNIGHT. BY LATE MON OR TUE...PERSISTENT RIDGE ALOFT
RETROGRADES W AS DEEP LAYERED TROUGH DEVELOPS OVER THE ERN STATES.
THIS ALLOWS A BACKDOOR COLD FRONT TO STALL N OF THE FCST AREA TUE
AND WED...WHILE ANOTHER FRONT TRIES TO APPROACH FROM THE NW LATE
THU. FOR NOW WILL KEEP WINDS MAINLY FROM THE SSW EVEN DURING THE
MIDWEEK PERIOD...AS THE FRONTS REMAIN N OF THE REGION.
SEAS NO HIGHER THAN 2 OR 3 FT THRU THU.
&&
.AVIATION...PERSISTENT MOISTURE AXIS NEAR THE N PART OF THE CWA AND
ALSO OVER GA PRODUCING WIDELY SCATTERED CONVECTION AT THIS TIME.
WITH INTERACTION OF SEA BREEZE AND OUTFLOWS...I WENT AHEAD WITH TSRA
AT BOTH CHS AND SAV LATE THIS AFTERNOON/EVE. IF PAST DAYS ARE ANY
INDICATION...ACTIVITY WILL END BY 23Z. WILL INCLUDE LIGHT FOG AT
BOTH SITES OVERNIGHT DUE TO EXPECTED RAINS. LIGHT WIND FIELDS AT
BOTH TERMINALS...ALTHOUGH GUSTINESS POSSIBLE NEAR TSRA ACTIVITY.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
PY/PM
Hazardous weather outlook, Jul 10, 4:00 AM EST, 15 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
500 AM EDT SAT JUL 10 2004
AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-111000-
ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN-
COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY-
COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN-
INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY-
INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL-
INCLUDING THE CITIES OF...ALLENDALE...BEAUFORT...CHARLESTON...
CLAXTON...DARIEN...EDISTO BEACH...GOOSE CREEK...HAMPTON...
HILTON HEAD ISLAND...HINESVILLE...LUDOWICI...MCCLELLANVILLE...
METTER...MILLEN...MONCKS CORNER...PEMBROKE...REIDSVILLE...
RICHMOND HILL...RIDGELAND...SAINT GEORGE...SAINT STEPHEN...
SAVANNAH...SPRINGFIELD...STATESBORO...SUMMERVILLE...SYLVANIA...
WALTERBORO AND YEMASSEE
500 AM EDT SAT JUL 10 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE
RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.
.DAY ONE...TODAY AND TONIGHT.
.SEVERE THUNDERSTORMS...SCATTERED AFTERNOON AND EARLY EVENING
THUNDERSTORMS ARE EXPECTED AGAIN TODAY. A FEW OF THE STORMS FEEDING
OFF THE HIGH HEAT AND HUMIDITY...COULD BECOME SEVERE WITH LOCALIZED
DAMAGING WIND GUSTS...PENNY SIZE HAIL...AND NEARLY CONTINUOUS
LIGHTNING. DUE TO SLOW STORM MOVEMENTS...VERY HEAVY RAIN COULD OCCUR
WITH MINOR FLOODING OF LOW LYING AREAS AND PONDING OF WATER ON
ROADWAYS.
.HOT AND HUMID WEATHER...ABOVE NORMAL TEMPERATURES AND MODERATE
LEVELS OF HUMIDITY WILL PRODUCE A HEAT INDEX AROUND 105 DEGREES THIS
AFTERNOON FOR MANY AREAS INLAND FROM THE IMMEDIATE COAST.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
.THUNDERSTORMS...EACH DAY THERE WILL BE AT LEAST A SLIGHT CHANCE OF
THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE
MAIN HAZARDS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES AND
LOCALLY HEAVY RAIN.
.HOT AND HUMID WEATHER...ABOVE NORMAL TEMPERATURES AND MODERATE
LEVELS OF HUMIDITY WILL PRODUCE A HEAT INDEX CLOSE TO 105 DEGREES
AT SOME INLAND LOCATIONS DURING THE AFTERNOON HOURS AGAIN ON SUNDAY.
.SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT
EXPECTED TODAY OR TONIGHT.
24
In the hours before
Local storm report, Jul 10, 6:19 PM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE CHARLESTON SC
719 PM EDT SAT JUL 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 3 W CHARLESTON 32.78N 79.99W
07/10/2004 CHARLESTON SC LAW ENFORCEMENT
TREES DOWN NEAR THE INTERSECTION OF ASHLEY HALL ROAD AND
GARDINIA WEST OF DOWNTOWN CHARLESTON.
0500 PM TSTM WND DMG CHARLESTON 32.78N 79.94W
07/10/2004 CHARLESTON SC LAW ENFORCEMENT
SEVERAL REPORTS OF TREES AND POWERLINES DOWN THROUGHOUT
MUCH OF DOWNTOWN AND THE PENINSULA. TIMES VARRIED FROM
430 PM THROUGH 530 PM.
&&
STSpecial weather statement, Jul 10, 6:23 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
723 PM EDT SAT JUL 10 2004
SCZ048-110000-
BEAUFORT-
723 PM EDT SAT JUL 10 2004
...STRONG THUNDERSTORMS WILL IMPACT BEAUFORT COUNTY THROUGH 800 PM
EDT...
AT 723 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CENTERED OVER COOSAW...OR ABOUT 10 MILES SOUTHEAST OF YEMASSEE...
MOVING SOUTH AT 5 MPH. THIS WILL AFFECT AREAS IN AND AROUND LOBECO...
COOSAW...DALE...WALSH...WALLING GROVE...ROSEIDA AND BURTON THROUGH
800 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING...GUSTY WINDS OF 35 TO 45 MPH
AND TORRENTIAL DOWNPOURS CAN BE EXPECTED.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
Special weather statement, Jul 10, 6:28 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
728 PM EDT SAT JUL 10 2004
SCZ042-047-110015-
HAMPTON-INLAND JASPER-
728 PM EDT SAT JUL 10 2004
...STRONG THUNDERSTORMS WILL IMPACT HAMPTON COUNTY AND NORTHERN
JASPER COUNTY THROUGH 815 PM EDT...
AT 728 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES EAST OF NIXVILLE...OR ABOUT 9
MILES SOUTH OF HAMPTON...MOVING SOUTH AT 5 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND CUMMINGS...CAMP
BRANCH...ALMEDA...NIXVILLE...LENA...GRAYS...STAFFORD...FURMAN AND DE
LOACH THROUGH 815 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. WITH
LITTLE MOVEMENT OF THIS STORM...TORRENTIAL DOWNPOURS MAY CAUSE MINOR
FLOODING OF POOR DRAINAGE AND LOW LYING AREAS.
JPC
Special weather statement, Jul 10, 6:31 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
731 PM EDT SAT JUL 10 2004
GAZ115-110000-
EVANS-
731 PM EDT SAT JUL 10 2004
...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY THROUGH 800 PM
EDT...
AT 731 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CENTERED 3 MILES NORTHWEST OF HAGAN...OR ABOUT 4 MILES NORTHWEST OF
CLAXTON...MOVING SOUTHEAST AT 10 MPH. THIS WILL AFFECT AREAS IN AND
AROUND HAGAN...CLAXTON AND DAISY THROUGH 800 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING...GUSTY WINDS OF 35 TO 45 MPH
AND TORRENTIAL DOWNPOURS CAN BE EXPECTED.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
Special weather statement, Jul 10, 7:17 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
817 PM EDT SAT JUL 10 2004
GAZ100-101-110100-
BULLOCH-EFFINGHAM-
817 PM EDT SAT JUL 10 2004
...STRONG THUNDERSTORMS WILL IMPACT EASTERN EFFINGHAM COUNTY AND
WESTERN BULLOCH COUNTY THROUGH 900 PM EDT...
AT 817 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF EGYPT...OR ABOUT 8
MILES WEST OF SPRINGFIELD...MOVING SOUTHEAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND EGYPT...LORENZO AND
TUSCULUM THROUGH 900 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. WITH THE
SLOW MOVEMENT OF THIS STORM...TORRENTIAL DOWNPOURS MAY CAUSE MINOR
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.
JPC
Special weather statement, Jul 10, 7:17 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE CHARLESTON SC
817 PM EDT SAT JUL 10 2004
GAZ100-101-110100-
BULLOCH-EFFINGHAM-
817 PM EDT SAT JUL 10 2004
...STRONG THUNDERSTORMS WILL IMPACT WESTERN EFFINGHAM COUNTY AND
EASTERN BULLOCH COUNTY THROUGH 900 PM EDT...
AT 817 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF EGYPT...OR ABOUT 8
MILES WEST OF SPRINGFIELD...MOVING SOUTHEAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND EGYPT...LORENZO AND
TUSCULUM THROUGH 900 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. WITH THE
SLOW MOVEMENT OF THIS STORM...TORRENTIAL DOWNPOURS MAY CAUSE MINOR
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.
JPC
Thunderstorm Wind, Effingham
- When
- July 10, 7:35 PM EST to 7:40 PM EST
- Where
- Effingham County, 8 mi E of Springfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.367, -81.183
Large tree and limbs down along SR 119N.
Thunderstorm Wind, Effingham
- When
- July 10, 8:20 PM EST to 8:25 PM EST
- Where
- Effingham County, Rincon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.300, -81.233
Trees down on Chimney Rd.
Thunderstorm Wind, Jenkins
- When
- July 12, 9:00 PM EST
- Where
- Jenkins County, Butts
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.717, -82.033
A tree and large limbs were knocked down along Lewis Church Rd. off Highway 23.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Tennessee, July 10, 20041 death · 1 event
- Lightning Strike in Tennessee, July 10, 2004$250,000 · 1 event
- Heat in Missouri, July 10 to 13, 20044 injured · 11 events
- Tornado and Damaging Wind in Minnesota, July 10, 2004$15,000 · F1 · 2 events
- Flash Flood and Damaging Winds in North Carolina, July 10, 2004$36,000 · 50 kt wind · 6 events
- Flood and Damaging Winds in Ohio, July 10, 2004$25,000 · 50 kt wind · 8 events
- Lightning Strike in Texas, July 10, 20043 injured · 1 event
- Flash Flooding and Hail in Nebraska, July 10 to 11, 2004$22,000 · 0.75 in hail · 3 events
- Damaging Wind in Tennessee, July 10, 20042 injured · 1 event
- Hail and Damaging Winds in Virginia, July 10, 200465 kt wind · 10 events
- Damaging Wind in Tennessee, July 10, 2004$15,000 · 65 kt wind · 1 event
- Flash Flood in Kentucky, July 10, 20041 injured · $5,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414257, 5414258, 5414259.